It took me awhile but I remembered that nic. acid was just niacin. Sounds like you have to be careful:
"How much is usually taken?
In part because it is added to white flour, most people generally get enough vitamin B3 from their diets to prevent a deficiency. However, 10?25 mg of the vitamin can be taken as part of a B-complex or multivitamin supplement. Larger amounts are used for the treatment of various health conditions.
Are there any side effects or interactions?
Niacinamide is almost always safe to take, though rare liver problems have occurred at amounts in excess of 1,000 mg per day. Niacin, in amounts as low as 50?100 mg, may cause flushing, headache, and stomachache in some people. Doctors sometimes prescribe very high amounts of niacin (as much as 3,000 mg per day or more) for certain health problems. These large amounts can cause liver damage, diabetes, gastritis, damage to eyes, and elevated blood levels of uric acid (which can cause gout). Symptoms caused by niacin supplements, such as flushing, have been reduced with sustained-release (also called ?time-release?) niacin products. However, sustained-release forms of niacin have caused significant liver toxicity and, rarely, liver failure.1 2 3 4 5 One partial time-release (intermediate-release) niacin product has demonstrated clinical efficacy without flushing, and also without the liver function abnormalities typically associated with sustained-release niacin formulations.6 However, this form of niacin is available by prescription only.
In a controlled clinical trial, 1,000 mg or more per day of niacin raised blood levels of homocysteine, a substance associated with increased risk of heart disease.7 Since other actions of niacin lower heart disease risk,8 9 the importance of this finding is unclear. Nonetheless, for all of the reasons discussed above, large amounts of niacin should never be taken without consulting a doctor.
The inositol hexaniacinate form of niacin has not been linked with the side effects associated with niacin supplementation. In a group of people being treated alternatively with niacin and inositol hexaniacinate for skin problems, niacin supplementation (50?100 mg per day) was associated with numerous side effects, including skin flushing, nausea, vomiting and agitation.10 In contrast, people taking inositol hexaniacinate experienced no complaints whatsoever, even at amounts two to five times higher than the previously used amounts of niacin. However, the amount of research studying the safety of inositol hexaniacinate remains quite limited. Therefore, people taking this supplement in large amounts (2,000 mg or more per day) should be under the care of a doctor.